Affordable Access

Publisher Website

Existence and uniqueness of the solution of the likelihood equations for binary Markov chains

Authors
Journal
Statistics & Probability Letters
0167-7152
Publisher
Elsevier
Publication Date
Volume
12
Issue
1
Identifiers
DOI: 10.1016/0167-7152(91)90161-j
Keywords
  • Binary Data
  • Binary Markov Chain
  • Maximum Likelihood Estimation
  • Modeling Serial Dependence
Disciplines
  • Mathematics

Abstract

Abstract The two-state Markov chain is a useful model when analyzing binary data that may be serially correlated. The equations likelihood equations for this model are two intersecting conics, and several solutions could be anticipated. However, we prove the existence and uniqueness of the solution, and give a simple method for numerical solution.

There are no comments yet on this publication. Be the first to share your thoughts.